Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Stroke

Aerobatic G`s

01/18/2005

Question:

Hi, i`d like to ask an urgent question. I`m currently undergoing an aerobatics appreciation course, and am subjected to a maximum of 5 G`s during most of the flight. During the maneuvres, i feel fine, without motion sickness or disorientation. But during the flight back home, i feel this numbing "pins and needles" sensation in my arms, as though there were no blood flowing through. What can i do to prevent this from occuring again. Your help would be greatly appreciated. Thank you!

Answer:

It sounds like you're asking for a specific diagnosis, which is more than I can provide online. Only a detailed history and physical exam by a healthcare professional can provide enough information to make a specific diagnosis. Please discuss your concerns with your healthcare provider.

I will speculate for you however.  If you are having symptoms in both arms at the same time, it is not likely that you are having a stroke (this is good news).  The more likely possibility is that you are compressing the bundle of nerves supplying the arm, which is located in the region between your neck and shoulder where it might be compressed by the harness that you are wearing.

If the symptoms are short in duration and there is no permanent damage (they resolve completely), then the above is a likely possibility.  If you have permanent symptoms, you should see your primary care doctor immediately and possibly referred to a neurologist for further evaluation.

For more information:

Go to the Stroke health topic, where you can:

Response by:

Brett   Kissela, MD Brett Kissela, MD
Assistant Professor of Neurology
Director, Neurology Residency Program
College of Medicine
University of Cincinnati